Alert archive / Texas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 113, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Jun 8, 1997, 10:43 AM CDT for Coke County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 1997, 10:43 AM CDT (15:43 UTC)
- Expired
- Jun 8, 1997, 11:45 AM CDT
- In force
- 62 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Coke County, TX
The radar
The San Angelo radar (KSJT), 58 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 3.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1285 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 081543 RRA SVRSJT TXC081-081645- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1043 AM CDT SUN JUN 8 1997 THE NATIONAL WEATHER SERVICE IN SAN ANGELO TX HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1145 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST CENTRAL TEXAS ...COKE COUNTY AT 1042 AM CDT...DOPPLER RADAR AT SAN ANGELO INDICATED A SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF BRONTE OR 10 MILES WEST OF TENNYSON MOVING EAST AT 15 MPH. THIS STORM WILL LIKELY PRODUCE WINDS OF 60 TO 70 MPH. SOME COMMUNITIES AFFECTED BY THIS STORM ARE... TENNYSON AND BRONTE. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A PLACE OF SAFETY...PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS. 12
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 10:30 AM CDT, 13 minutes earlier.
Area forecast discussion, Jun 8, 10:30 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1029 AM CDT SUN JUN 8 1997 BOW ECHO STORMS WILL WARRANT MENTION OF SEVERE IN BOTH LOCALS. WITH LOW FFG VALUES FROM PREVIOUS RAINS...WILL REQUEST FFA FOR FTW ZONES. WILL UP POPS TO LIKELY. WITH SATELLITE IMAGERY INDICATING CLEARING SKIES BEHIND DEVELOPING MCS OVER THE AREA...WILL LOWER HIGHS ONLY SLIGHTLY AT SJT AND A COUPLE CATEGORIES AT ABI. WILL MAKE SLIGHT MODIFICATIONS TO WINZD DIRECTION. WILL UPDATE THUNDERSTORM OUTLOOK SHORTLY TO ACCOMODATE LATEST SWODY1 UPDATE. MO
In the hours before
Special weather statement, Jun 8, 5:47 AM CDT, 4 hours 56 minutes before
TXZ049-053-054-064>066-071>073-076>078-113-114-127-128-139-140- 154-155-168>170-090450- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 547 AM CDT SUN JUN 8 1997 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEST OF A LINE FROM OZONA TO MERTZON TO COLORADO CITY THROUGH THIS EVENING... ABUNDANT MOISTURE REMAINS IN PLACE ACROSS WEST CENTRAL TEXAS TODAY. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED DURING THE MORNING ALONG A SURFACE TROUGH OVER FAR WEST TEXAS. THESE THUNDERSTORMS WILL MOVE NORTHEASTWARD AND MOVE INTO WEST CENTRAL TEXAS TODAY. WITH AFTERNOON HEATING...THE ATMOSPHERE WILL BECOME MODERATELY UNSTABLE. A FEW OF THE THUNDERSTORMS MAY REACH SEVERE LEVELS THIS AFTERNOON...MAINLY WEST OF A LINE FROM OZONA TO MERTZON TO COLORADO CITY WHERE THE INSTABILITY IS HIGHEST. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT WITH THESE STORMS. WIDELY SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE OVER THE REST OF WEST CENTRAL TEXAS THIS AFTERNOON. WITH WEAK WINDS IN THE UPPER LEVELS OF THE ATMOSPHERE...THUNDERSTORMS ARE EXPECTED TO MOVE SLOWLY WHICH COULD RESULT IN AREAS OF HEAVY RAINFALL AND LOCALIZED FLOODING. SPOTTER ACTIVATION MAY BE REQUIRED. FOR THE SOUTHWEST TEXAS AND NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS... THE WESTERN PARTS OF NORTH TEXAS... NORTH CENTRAL TEXAS... AND SOUTH CENTRAL TEXAS OUTLOOKS SEE PRODUCTS LBBSPSLBB... OKCSPSOKC... FTWSPSFTW... AND SATSPSSAT. 08
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 10:01 AM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 49 min |
| Jun 8, 10:14 AM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 61 min |
| Jun 8, 10:29 AM CDT | Tornado Warning | SJT | Tom Green | 66 min |
| Jun 8, 11:01 AM CDT | Flash Flood Warning | SJT | Tom Green | 94 min |
| Jun 8, 11:09 AM CDT | Flash Flood Warning | SJT | Nolan, Taylor | 4 hr |
| Jun 8, 12:42 PM CDT | Flash Flood Warning | SJT | Brown, Callahan, Coleman | 4 hr |
| Jun 8, 2:12 PM CDT | Flash Flood Warning | SJT | Taylor | 6 hr |
| Jun 8, 3:23 PM CDT | Flash Flood Warning | SJT | Nolan | 4 hr |
| Jun 8, 4:04 PM CDT | Flash Flood Warning | SJT | Fisher, Mitchell | 3 hr |
| Jun 8, 4:04 PM CDT | Flash Flood Warning | SJT | Sterling | 3 hr |
| Jun 8, 5:24 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 76 min |
| Jun 8, 6:20 PM CDT | Flash Flood Warning | SJT | Irion, Tom Green | 3 hr |
| Jun 8, 6:39 PM CDT | Tornado Warning | SJT | Schleicher | 66 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.